MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: COCR 01.25.123 COCR BALL HEAD 12/14 Ø 22 SIZE M 0

MEDACTA INTERNATIONAL SA BALL HEADS: COCR 01.25.123 COCR BALL HEAD 12/14 Ø 22 SIZE M 0
Model Number 01.25.123
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 2 months from primary due to intraprostatic dislocation of the metal head from the double mobility liner.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 16 february 2022.Lot 188819: (b)(4) items manufactured and released on 28-jan-2019.Expiration date: 2024-01-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Visual inspection performed by (b)(4) project manager from the received pieces, the head is dislocated from the dm liner, while the dm liner shows clear signs on the base rim, probably occurred during impingement with the stem or during the revision.Quality control measurements were performed, revealing that the dimensions of the liner are in specification, so we can exclude a defect of the part.From the received information, we can not determine with certainty the root cause of the event, even if a possible cause can be related to an high lever arm applied to the head, that brought to the event.Other device involved: batch review performed on 16 february 2022.Liner: mpact 01.26.2246 mhc double mobility hc liner ø 46/22.2 (k092265) lot 1901453: (b)(4) items manufactured and released on 15-may-2019.Expiration date: 2024-05-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Additional Manufacturer Narrative
On 21-march-2022 xrays analysis was performed.Clinical evaluation performed by medical affairs director hip intraprosthetic dislocation 1 month after index implantation.A dislocation occured of the femoral head from the double mobility liner.Dislocation of the head from the liner is usually caused by extreme positions when the movement of the mobile insert is impeded by surrounding tissues: in this case, the cup appears to be of significant size, markedly protruding from the acetabulum: a situation that was probably dictated by individual patient conditions (not visible in the postoperative xray) but that may imply limitations to the range of motion.The size of the modular head, 22mm, obviously commanded by the small size of the patient, is a further limiting factor for the final stability of the articulation.

Brand Name
BALL HEADS: COCR 01.25.123 COCR BALL HEAD 12/14 Ø 22 SIZE M 0
Common Device Name
COCR BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key13711507
Report Number3005180920-2022-00157
Device Sequence Number6286965
Product Code JDI
UDI-Device Identifier07630030805479
UDI-Public07630030805479
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K080885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/16/2024
Device Model Number01.25.123
Device Catalogue Number01.25.123
Device Lot Number188819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale